Existence and asymptotic behaviour of ground state solutions for Kirchhoff-type equations with vanishing potentials

  • Dongdong SunEmail author
  • Zhitao Zhang


In this paper, we investigate and obtain the existence and asymptotic behaviour of the positive ground state solutions to Kirchhoff-type equations with vanishing potentials:
$$\begin{aligned} \left\{ \begin{array}{ll} -\left( \varepsilon ^2a+\varepsilon b{\int \limits _{\mathbb {R}^3}}{|\nabla v|}^{2}\right) \Delta v+V(x)v=v^{p} &{}\text {in}~\mathbb {R}^3, \\ v>0,&{}v\in H^{1}(\mathbb {R}^3), \end{array} \right. \end{aligned}$$
where \(\varepsilon >0\) is a small parameter, \(a,b>0\) are constants, \(3<p<5\). The potential V can vanish, i.e. \({\mathcal {Z}}:=\{x\in \mathbb {R}^3|V(x)=0\}\ne \emptyset \).


Kirchhoff-type problems Vanishing potentials Schrödinger equation Ground state solution Asymptotic behaviour 

Mathematics Subject Classification

35J60 35J20 35B38 



The authors would like to express sincere thanks to the anonymous referees for their carefully reading the manuscript and valuable comments and suggestions.


  1. 1.
    Adams, R.A., Fournier, J.J.F.: Sobolev Spaces, 2nd edn. Elsevier, Singapore (2009)zbMATHGoogle Scholar
  2. 2.
    Alves, C.O.: Existence of positive solutions for a problem with lack of compactness involving the p-Laplacian. Nonlinear Anal. 51(7), 1187–1206 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Ambrosetti, A., Badiale, M., Cingolani, S.: Semiclassical states of nonlinear Schrödinger equations with potentials. Arch. Ration. Mech. Anal. 140(3), 285–300 (1997)zbMATHCrossRefGoogle Scholar
  4. 4.
    Azzollini, A.: The elliptic Kirchhoff equation in \(\mathbb{R}^N\) perturbed by a local nonlinearity. Differ. Integral Equ. 25(5–6), 543–554 (2012)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Bernstein, S.: Sur une classe d’équations fonctionnelles aux dérivées partielles. Bull. Acad. Sci. URSS Sér. Math. [Izvestia Akad. Nauk SSSR] 4, 17–26 (1940)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Byeon, J., Jeanjean, L.: Standing waves for nonlinear Schrödinger equations with a general nonlinearity. Arch. Ration. Mech. Anal. 185(2), 185–200 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Byeon, J., Oshita, Y.: Uniqueness of standing waves for nonlinear Schrödinger equations. Proc. R. Soc. Edinb. Sect. A 138(5), 975–987 (2008)zbMATHCrossRefGoogle Scholar
  8. 8.
    Byeon, J., Wang, Z.Q.: Standing waves with a critical frequency for nonlinear Schrödinger equations. Arch. Ration. Mech. Anal. 165, 295–316 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Cingolani, S., Lazzo, N.: Multiple positive solutions to nonlinear Schrödinger equations with competing potential functions. J. Differ. Equ. 160(1), 118–138 (2000)zbMATHCrossRefGoogle Scholar
  10. 10.
    Del Pino, M., Felmer, P.L.: Local mountain pass for semilinear elliptic problems in unbounded domains. Calc. Var. Partial Differ. Equ. 4(2), 121–137 (1996)zbMATHCrossRefGoogle Scholar
  11. 11.
    Del Pino, M., Felmer, P.L., Wei, J.: Multi-peak solutions for some singular perturbation problems. Calc. Var. Partial Differ. Equ. 10(2), 119–134 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Figueiredo, G.M., Ikoma, N., Santos Júnior, J.R.: Existence and concentration result for the Kirchhoff type equations with general nonlinearities. Arch. Ration. Mech. Anal 213(3), 931–979 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Floer, A., Weinstein, A.: Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential. J. Funct. Anal. 69(3), 397–408 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Han, Q., Lin, F.: Elliptic Partial Differential Equations. Lecture Notes in American Mathematical Society, Providence, RI (1997)Google Scholar
  15. 15.
    He, X.M., Zou, W.M.: Existence and concentration behavior of positive solutions for a Kirchhoff equation in \(\mathbb{R}^3\). J. Differ. Equ. 252(2), 1813–1834 (2012)zbMATHGoogle Scholar
  16. 16.
    He, Y., Li, G.B., Peng, S.J.: Concentrating bound states for Kirchhoff type problems in \(\mathbb{R}^3\) involving critical Sobolev exponents. Adv. Nonlinear Stud. 14(2), 483–510 (2014)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Kirchhoff, G.: Mechanik. Teubner, Leipzig (1883)zbMATHGoogle Scholar
  18. 18.
    Li, G.B., Ye, H.Y.: Existence of positive ground state solutions for the nonlinear Kirchhoff type equations in \(\mathbb{R}^3\). J. Differ. Equ. 257(2), 566–600 (2014)zbMATHGoogle Scholar
  19. 19.
    Li, Y.H., Li, F.Y., Shi, J.P.: Existence of a positive solution to Kirchhoff type problems without compactness conditions. J. Differ. Equ. 253(7), 2285–2294 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Liang, Z.P., Li, F.Y., Shi, J.P.: Positive solutions to Kirchhoff type equations with nonlinearity having prescribed asymptotic behavior. Ann. Inst. H. Poincar Anal. Non Linaire 31(1), 155–167 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Lions, J.-L.: On some questions in boundary value problems of mathematical physics. In: Contemporary Developments in Continuum Mechanics and Partial Differential Equations (Proceedings of the International Symposium, Instituto de Matemática, Universidade Federal do Rio de Janeiro, Rio de Janeiro, 1977)Google Scholar
  22. 22.
    Naimen, D.: The critical problem of Kirchhoff type elliptic equations in dimension four. J. Differ. Equ. 257(4), 1168–1193 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Perera, K., Zhang, Z.T.: Nontrivial solutions of Kirchhoff-type problems via the Yang index. J. Differ. Equ. 221(1), 246–255 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Pohožaev, S.I.: A certain class of quasilinear hyperbolic equations. Mat. Sb. (N.S.), 96(138), 152–166, 168 (1975)Google Scholar
  25. 25.
    Rabinowitz, P.H.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43(2), 270–291 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Sun, D.D., Zhang, Z.T.: Uniqueness, existence and concentration of positive ground state solutions for Kirchhoff type problems in \(\mathbb{R}^3\). J. Math. Anal. Appl. 461(1), 128–149 (2018)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Wang, J., Tian, L.X., Xu, J.X., Zhang, F.B.: Multiplicity and concentration of positive solutions for a Kirchhoff type problem with critical growth. J. Differ. Equ. 253(7), 2314–2351 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Wang, X.F.: On concentration of positive bound states of nonlinear Schrödinger equations. Commun. Math. Phys. 53(2), 224–229 (1993)Google Scholar
  29. 29.
    Wang, X.F., Zeng, B.: On concentration of positive bound states of nonlinear Schrödinger equations with competing potential functions. SIAM J. Math. Anal. 28(3), 633–655 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Willem, M.: Minimax Theorems. Birkhäuser, Boston (1996)zbMATHCrossRefGoogle Scholar
  31. 31.
    Wu, X.: Existence of nontrivial solutions and high energy solutions for Schrödinger–Kirchhoff-type equations in \(\mathbb{R}^N\). Nonlinear Anal. Real World Appl. 12(2), 1278–1287 (2011)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Zhang, Z.T.: Variational, Topological, and Partial Order Methods with Their Applications, Developments in Mathematics, 29. Springer, Heidelberg (2013)CrossRefGoogle Scholar
  33. 33.
    Zhang, Z.T., Perera, K.: Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow. J. Math. Anal. Appl. 317(2), 456–463 (2006)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of MathematicsQilu Normal UniversityJinanPeople’s Republic of China
  2. 2.Academy of Mathematics and Systems ScienceChinese Academy of SciencesBeijingPeople’s Republic of China
  3. 3.School of Mathematical SciencesUniversity of Chinese Academy of SciencesBeijingPeople’s Republic of China

Personalised recommendations